How much elavil?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

entee
Regular Member


Date Joined Jul 2008
Total Posts : 33
   Posted 7/18/2008 2:32 PM (GMT -7)   
Hi everyone,
     When I was first dx'd with fibromyalgia a couple of months ago, my dr. prescribed Elavil 10 mg.  He said I could start out taking 1 tablet at night and then begin to increase the dosage to 5 tablets a night.  I am now up to 4 per night and I haven't really noticed much difference in my symptoms so I called the dr. today and asked how I would know whether I was taking enough.  Instead of answering that question, his nurse called me back and just said that I should increase my dose to 100 mg. per night.  That sounds like SO MUCH to me - it would mean I'd be taking 10 of the tablets at a time.  Is that a normal amount for those of you that take it?  Are there any side effects that you've had that I should watch out for?  I'd appreciate your input because I'm nervous about taking so much.  The nurse did say that the dr. would call in a new RX for me for 25 mg. tabs so that I wouldn't have to take so many pills at a time, but I'm still wondering if that's too much. 
     Thanks!!  Nancy  confused
Fix your thoughts on what is true, and honorable, and right, and pure, and lovely, and admirable. Think about the things that are excellent and worthy of praise. Phil. 4:8


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 7/18/2008 2:39 PM (GMT -7)   
I don't personally take elavil myself, but I have heard of people taking that much. As a matter of fact, my dog is suppose to take 100mg tablets, though I only give her half. I just felt it was too much. I know that there are others taking this med, so I am sure that you will get more replies.

sorry that I couldn't help you more.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


alicat72
Regular Member


Date Joined Jun 2008
Total Posts : 79
   Posted 7/18/2008 10:06 PM (GMT -7)   
my doctor had me go up to 50 mgs. per night....i have heard of some folks going up to 100 mgs.... it just stops working eventually.....

Lindaloo
Veteran Member


Date Joined Sep 2006
Total Posts : 1713
   Posted 7/18/2008 11:49 PM (GMT -7)   
When I took Elavil years ago, I took 125 mg for depression. The side effects I felt were excessive perspiration, dry mouth and rapid heart rate. It worked great though, for years. I stayed on it even with the side effects because it worked so well on my depression.

I am a retired nurse, and no, that is not too much Elavil to take.
Hope that helps!

Lindaloo
Moderator Chronic Pain
 
Believe in yourself.  Be kind to fellow humans and animals.  Take time to smell the flowers and the coffee.
And by all means, when you are down, ask me for help.  I will be there.
 
Linda


Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 7/19/2008 6:07 AM (GMT -7)   
Entee, I've been on 100 mg a night for 10 yrs. I started taking it for anxiety before ever getting fibro. Dry mouth, sweet cravings and weight gain are side affects but I haven't gained any weight on it.
 
I tried cutting back on it in May and ended up in the worse flare ever. Don't know if it was just a coincidence or not. My pain level has gone up over the years but not to the degree some have pain. I can get by with 4000 mg tylenol most days.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


entee
Regular Member


Date Joined Jul 2008
Total Posts : 33
   Posted 7/19/2008 8:37 AM (GMT -7)   
Thanks for the good input! I took ten 10mg. tabs last night (which BTW felt kind of scary - that was quite a handful of pills!) and no sleeping pill and I slept quite a bit better. I think I only woke up once and I didn't have any weird dreams. My dr. is giving me a new RX for 25 mg. tabs so that I won't have to take so many at a time from now on. I think the side effect that I'm most concerned about is weight gain because I work so hard at keeping my weight stable and I REALLY don't want to gain more. I guess the best thing I can do for that is to watch what I eat and weigh myself often so that I'll notice if the lbs. start creeping on.
 
fibromyalgia, arthritis, mitral valve prolapse
 
Fix your thoughts on what is true, and honorable, and right, and pure, and lovely, and admirable.  Think about things that are excellent and worthy of praise.  Phil. 4:8
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:23 PM (GMT -7)
There are a total of 2,736,223 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
178 Guest(s), 5 Registered Member(s) are currently online.  Details
bluelyme, LvGuy1, Michael_T, Girlie, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer